Top

GABA Overdose – The Truth You Need To Know

Many people have the belief that because GABA is a substance which occurs naturally in the brain, as opposed to being artificially manufactured, it is therefore entirely safe. This can lead to people taking excessive amounts of the product, sometimes in the mistaken belief it will work even better. This is not only entirely inaccurate but also dangerous.

Like many natural substances GABA must be used in the correct way in order to avoid adverse effects. Failing to adhere to the suggested dosage can lead to symptoms resulting from an overdose. These will be explored in further depth later.

Is there a suggested dosage for GABA?

According to the University of Michigan Health department website the dosage of GABA that doctors tend to suggest is 800mg. This is typically taken in the form of several smaller doses throughout the day, such as four dosages of 200mg each. Anything in excess of this has the potential to be dangerous.

How to use GABA safely?

Following these tips will ensure you use GABA in the safest way possible –

1) Check the dosage for your specific product

There are many different supplements containing GABA on the market. Each of them contains a slightly different combination of active ingredients at different dosages. It is therefore vital to check the suggested dose for each individual GABA product. A safe quantity of one product may result in an overdose if the same quantity was consumed of a similar product.

2) Keep track of what you have taken

It is not uncommon for people to take a wide range of supplements throughout the day and remembering exactly what has been taken can be difficult. With GABA it is essential to keep in mind how much has already been consumed during the daytime as failing to keep track of this could easily result in an accidental overdose. If remembering is a struggle, and this may be particularly the case for people taking GABA to treat depression or sleep trouble, then write down each time a dose is taken. This can be done on a smartphone as well.

3) Avoid interactions

One way in which negative effects can result from GABA consumption is if the supplement is taken alongside something incompatible. If you are taking a range of supplements and medications it is vital to check with a doctor whether they are suitable to take together. If you are only taking GABA then be sure to tell your doctor this before you begin any new medications.

Signs and Side Effects of a GABA overdose

Users of GABA who have exceeded the safe dosage in the past have reported the following symptoms –

– Shortness of breath

When taken in excess GABA can have a negative impact on a person’s ability to breathe normally. Some people have reported being unable to breathe deeply or fully. This is incredibly distressing and has been known to induce severe panic and anxiety, particularly if people are especially susceptible.

– Increased heart rate

An overdose of GABA can result in a strong and noticeable heartbeat. People may even worry they are dying or about to have a heartache although this is incredibly unlikely.

– Vivid nightmares

An overdose of GABA can lead to people having incredibly vivid and powerful nightmares. This is a particular problem if GABA is being taken to provide a better night’s sleep!

– Higher blood pressure

Taking an overdose of GABA has been known to raise people’s blood pressure. This is particularly likely if the GABA user is already stressed or consuming stimulants such as caffeine. High blood pressure can lead to a range of other health complications and must be avoided at all costs.

GABA Overdose Signs and Side-effects

Is GABA more dangerous than other treatments?

GABA is often used to treat the following conditions:

Often people will be familiar with the prescription medication treatments for some of the above conditions which include –

The effects of a GABA overdose are typically far less severe than an overdose of any of the above medication. In many cases overdosing on prescription medication can lead to death or other incredibly severe consequences. This is one of the reasons many people prefer using natural GABA than manmade pharmaceutical drugs.

Who should be particularly careful about a GABA overdose?

The following types of people may wish to be especially careful about their GABA consumption as they may be more susceptible to an overdose –

  • Children
  • Elderly
  • People with weakened immune systems

If you fall into the above categories or know someone who does then it is vital to ensure that GABA is consumed in the safest way possible. Any queries or doubts should be answered by a medical professional as soon as possible.

, ,

No comments yet.

Leave a Reply